Log in
Anxiety Support
36,685 members39,968 posts

Just need support

Hi my name is Amecia. I was recently diagnosed with GAD. I'm still trying to accept this. It's so hard to deal with and nobody seems to understand how I feel sometimes. I am currently taking Lexapro 10mg and I also take Xanax 0.5mg as needed. I've been on these meds for almost 4 weeks in a couple of days. I'm experiencing being very drowsy all day because I take the Lexapro in the morning because I work nights but at night when I'm off work I have bad insomnia. I just wondered how long those side effects will last. Thank you

19 Replies
oldestnewest

Hi Amecia. Those were the 2 medications I was on at one time, now I'm just on Lexapro.

Xanax works quickly and is short lived. . It's that drug making you sleepy. The Lexapro I take with lunch everyday without any ill effects. (I'm on 15mg) Lexapro can take 4-6 weeks to reach full efficacy. Hope this helps you some.

2 likes
Reply

Thank you so much! Can I ask how long it took for you to just need the Lexapro because sometimes I need the Xanax and I do want to eventually be off of it.

1 like
Reply

Hi Agood1, my situation was a little different in that I was left on a small daily dose of Xanax for over 20 years. When it no longer worked I was put on Ativan where the symptoms broke through. That is when I decided I wanted to be off benzos. Because of the length of time I was on it, (under pyschiatrist's care) it took me slow weaning 2 years. That doesn't mean it would be the same for you or anyone else. The Dr Heather Ashton Method was used in weaning using a crossover medication. *you can find this on the internet...

You must work with your doctor for the guidance in safely getting off. The forum can help support you in the withdrawal. Think positive, Believe in what you are doing and stay strong and consistent. You will do it when the time is right. My best, Agora1 xx

2 likes
Reply

🙂

1 like
Reply

Hi Amecia,

I as well started out on Lexapro 10 mg almost a year ago and took 0.5 mg of Xanax when needed. Personally the drowsiness for me never got much better.. I take it in the morning which seems to be better for me than taking it at night. Give the medication 2 solid months to kick in, everyone is different so the Lexapro might not make you tired for much longer. But for me, I had severe panic and I'd much prefer to be tired and calm than hyped up and panicking all the time. Medicine isn't a cure all, it can only help you so much. But hang in there, the side effects should be gone by the 2 month mark xx

2 likes
Reply

Hi Rachel,

Thank you so much that makes me feel so much better u have no idea! And yes I can understand what ur saying about being tired and calm instead of panicking. Thank you again I will hang in there!

1 like
Reply

learn relaxation methods is what I did and it helped. Gerrerd.

1 like
Reply

Thank you Gerrerd!

Reply

A method for relaxation that i use is as follows. Breath in to your belly to a very slow count of 4, hold for a very slow count of 4, breath out for a slow count of 4. Repeat 10 times relax and see how you feel. Only do this if medically ok to do it. Gerrerd hope this helps.

1 like
Reply

Thank you

1 like
Reply

Go on you tube type in Dr wayne w dyer listen and learn. Gerrerd.

1 like
Reply

Ok I will

1 like
Reply

I've been on meds for 4 weeks as well but I'm stopping, I feel like I have flu like symptoms and I would rather do cbt to retrain my mind I have fear of body sensations and having them while on meds isn't helping, so I'd rather fight than keep feeling side effects o hope yours go away!

1 like
Reply

Good luck

Reply

Thanks

Reply

I know most people hate side effects but i prefer being drowsy and sleepy, my gad tends to turn my head into chaos and overanalyzing everything so it helps being calm

1 like
Reply

Yes I do agree

Reply

I'm sorry you are dealing with this. In time you will figure out a way to except it. If the side effects are too much to handle, just tell your doctor and see what he/she say. I hear it can take time for side effects to go away but if it is interfering with your life definitely tell your doctor. I hope you start to feel better soon. Stay strong!💜💪☺

1 like
Reply

Thank you

Reply

You may also like...